Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


MEGESTROL AND ANABOLIC STEROIDS
Mar 3, 2002

Im a 43 year old man, HIV+ for 12 years, taking combos since 1998 (last 6 months: AZT, 3TC and Abacavir) Lab results: CD4=800,VL=300 and free testostenone=22,5. I'm suffering from lipodystrophy (I've lost fat - in face, arms and legs - and muscle mass), even after switching combo. Im considering to start a treatment: Megestrol 400mg/day and a steroid (Nandrolone 100mg/week or Oxandrolone 20mg/day) plus an excercise program. Questions: Which side effects could Megestrol causes me after some time? In general steroids increase muscle mass, but could they decrease fat deposits? How long could I safely take these steroids? Are those dosages appropriate and effective? Would you suggest taking any thing else? Thank you dear doctor. Your answers will be appreciated a lot. FF.

Response from Dr. Dieterich

Megace is a female hormone which will decrease your testosterone level as will the nandrolone or oxandrolone. You can look up the list of side effects elsewhere, but there are many of them. The megace may add fat to your frame and may or may not help to replace your cheeks. The other steroids will help build muscle but you may end up having to add testosterone after a while because of the feminizing effect of megestrol. Good luck! DTD


Previous
NEJM article
Next
Need Info. about New-Fill trials in CA.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement